MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS
Model Number VTICMO13.7
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Intraocular Pressure Increased (1937); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 02/24/2024
Type of Reportable Event Serious Injury
Event or Problem Description
The reporter indicated the surgeon implanted a 13.7mm vticmo13.7 implantable collamer lens, -15.00/+4.0/075 (sphere/cylinder/axis), in the patients left eye (os), on (b)(6) 2023.The lens was reported as excessive vaulting, angle closure with elevated iop.The pupil was unreactive (fixed).A new addition pi (yag) was performed on (b)(6) 2024.Post-op, the cornea is clear, ac slightly quiet and deep enough but the vault still too high and angles almost closed.The patient is on glaucoma medication for 2 months now to control iop.The cause of the event was the device.Additional information has been requested but none has been forthcoming.
 
Additional Manufacturer Narrative
A4: unk.A5: unk.A6: unk.H6: health impact- clinical code: 4581 - unreactive pupil, angle closure.H6: health effect impact code - additional medications: 4644 - glaucoma medication.H6: health impact - additional surgery: 4625 - addition of new pi.H6 - work order search: no similar complaint was reported for units within the same lot.Claim # (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC TORIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer Contact
joselene muniz
1911 walker avenue
monrovia, CA 91016
6263037902
MDR Report Key18914530
Report Number2023826-2024-01008
Device Sequence Number6760368
Product Code QCB
UDI-Device Identifier00840311333202
UDI-Public00840311333202
Combination Product (Y/N)N
Initial Reporter CountrySA
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2026
Device Model NumberVTICMO13.7
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/27/2024
Initial Report FDA Received Date03/15/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/24/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE MODEL SFC-45 - LOT # UNK; FOAM TIP PLUNGER MODEL FTP - LOT # UNK; INJECTOR MODEL MSI-PF - LOT # UNK
Outcome Attributed to Adverse Event Required Intervention;
Patient Age31 YR
Patient SexMale